Social Anxiety Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
42 Posts
I read before that mixing st.johns wort and anti-depressants is not a good idea. I could be wrong, but do a google search "st.john's wort interactions" and it says it could make the SSRI less effective and could potentially cause serotonin syndrome.
 

·
Registered
Joined
·
2,661 Posts
It can increase liver enzymes that metabolise some SSRIs, making them less effective. There is also the possibility of serotonin syndrome as they both increase synaptic serotonin, but also the possibility of enhanced effect at lower doses.
 

·
Registered
Joined
·
345 Posts
I did this for a short while, got an instant increase in standard SSRI side-effects, and also in their beneficial effects. Was a bit concerned about Serotonine Syndrome at first, but the side-effects decreased quickly enough. Stopped taking it after a week when I noticed an additional increase in serotonine isn't the answer to my problems. I took it along 60 mg of Citalopram.
 
1 - 4 of 4 Posts
Top